Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 15, 2023, 12:41 PM MDT for Eddy County, Lea County, New Mexico; 22 counties in Texas. It took effect at Mar 16, 2023, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2023, 12:41 PM MDT (18:41 UTC)
- In effect from
- Mar 16, 2023, 6:00 AM MDT
- Expired
- Mar 16, 2023, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
All 24 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 45 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380 WWUS74 KMAF 151841 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 141 PM CDT Wed Mar 15 2023 NMZ027-TXZ270-271-277-161200- /O.CON.KMAF.HW.W.0014.230316T0000Z-230317T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 141 PM CDT Wed Mar 15 2023 /1241 PM MDT Wed Mar 15 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 10 PM CDT /9 PM MDT/ THURSDAY... * WHAT...West winds 35 to 55 mph with gusts up to 75 mph are expected. * WHERE...Guadalupe, Delaware, and Davis Mountains * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 10 PM CDT /9 PM MDT/ Thursday. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-033-034-TXZ059-060-067-272>274-278-161200- /O.NEW.KMAF.WI.Y.0019.230316T1200Z-230317T0000Z/ Eddy County Plains-Central Lea County-Southern Lea County-Loving- Winkler-Ward-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Van Horn, Pecos, and Alpine 141 PM CDT Wed Mar 15 2023 /1241 PM MDT Wed Mar 15 2023/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 7 AM CDT /6 AM MDT/ to 7 PM CDT /6 PM MDT/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
399 WWUS74 KMAF 160225 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 925 PM CDT Wed Mar 15 2023 NMZ027-TXZ270-271-277-170300- /O.CON.KMAF.HW.W.0014.000000T0000Z-230317T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 925 PM CDT Wed Mar 15 2023 /825 PM MDT Wed Mar 15 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph. * WHERE...Guadalupe and Delaware Mountains, and Davis. * WHEN...Until 10 PM CDT /9 PM MDT/ Thursday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-TXZ045>048-050>053-061>063-275-276-279-280-170000- /O.EXA.KMAF.WI.Y.0019.230316T1200Z-230317T0000Z/ Northern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Ector-Midland-Glasscock-Chinati Mountains- Marfa Plateau-Central Brewster County-Chisos Basin- Including the cities of Tatum, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Odessa, Midland, Garden City, Marfa, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 925 PM CDT Wed Mar 15 2023 /825 PM MDT Wed Mar 15 2023/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 7 AM CDT /6 AM MDT/ to 7 PM CDT /6 PM MDT/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-033-034-TXZ059-060-067-272>274-278-170000- /O.CON.KMAF.WI.Y.0019.230316T1200Z-230317T0000Z/ Eddy County Plains-Central Lea County-Southern Lea County-Loving- Winkler-Ward-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Van Horn, Pecos, and Alpine 925 PM CDT Wed Mar 15 2023 /825 PM MDT Wed Mar 15 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 7 AM CDT /6 AM MDT/ to 7 PM CDT /6 PM MDT/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
921 WWUS74 KMAF 160706 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 206 AM CDT Thu Mar 16 2023 NMZ027-TXZ270-271-277-162100- /O.CON.KMAF.HW.W.0014.000000T0000Z-230317T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 206 AM CDT Thu Mar 16 2023 /106 AM MDT Thu Mar 16 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...In the Guadalupe and Delaware Mountains, west winds 40 to 55 mph with gusts up to 80 mph are expected. In the Davis Mountains, west winds 30 to 40 mph with gusts up to 60 mph are expected. * WHERE...Guadalupe, Delaware, and Davis Mountains. * WHEN...Until 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ068>070-162100- /O.EXA.KMAF.WI.Y.0019.230316T1200Z-230317T0000Z/ Crane-Upton-Reagan- Including the cities of Crane, McCamey, Rankin, and Big Lake 206 AM CDT Thu Mar 16 2023 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph are expected. * WHERE...Crane, Upton and Reagan Counties. * WHEN...From 7 AM CDT /6 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067-272>276-278>280- 162100- /O.CON.KMAF.WI.Y.0019.230316T1200Z-230317T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 206 AM CDT Thu Mar 16 2023 /106 AM MDT Thu Mar 16 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph are expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 7 AM CDT /6 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
075 WWUS74 KMAF 161840 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 140 PM CDT Thu Mar 16 2023 NMZ027-TXZ270-271-277-170300- /O.CON.KMAF.HW.W.0014.000000T0000Z-230317T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 140 PM CDT Thu Mar 16 2023 /1240 PM MDT Thu Mar 16 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * WHAT...In the Guadalupe and Delaware Mountains, west winds 40 to 55 mph with gusts up to 80 mph are expected. In the Davis Mountains, west winds 35 to 45 mph with gusts up to 60 mph are expected. * WHERE...Guadalupe, Delaware, and Davis Mountains. * WHEN...Until 10 PM CDT /9 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-272>276- 278>280-170000- /O.CON.KMAF.WI.Y.0019.000000T0000Z-230317T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane- Upton-Reagan-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains Foothills-Central Brewster County- Chisos Basin- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 140 PM CDT Thu Mar 16 2023 /1240 PM MDT Thu Mar 16 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph are expected. * WHERE...Portions of southeast New Mexico and southwest and west Texas. * WHEN...From 7 AM CDT /6 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 11:39 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 15, 11:39 AM MDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1239 PM CDT Wed Mar 15 2023
...New AVIATION...
.SHORT TERM...
(Today through Thursday afternoon)
Issued at 308 AM CDT Wed Mar 15 2023
Southerly to southeasterly return flow has commenced this morning
across much of the region, ushering higher dewpoints into the area
as well as keeping lows a bit more on the mild side compared to
the past few nights. Latest water vapor imagery and RAP analysis
indicates a weak midlevel ridge axis bisecting the area early this
morning, with this ridge progged to translate eastward through
this afternoon, resulting in a transition to southwesterly flow
aloft ahead of an approaching trough. As this trough nears the
region, winds across western areas will shift to the southwest,
resulting in a period of downslope warming this afternoon, which
will yield a quick rebound to above normal temperatures in the
lower 70s to middle 80s for most, despite decreasing thicknesses
as the aforementioned ridge departs. Breezy to windy conditions
are expected areawide today as a low-level jet amplifies ahead of
the approaching trough across the east, and as the trough's
attendant jet begins to nose into western areas, yielding a quick
increase in winds across the higher elevations by late afternoon
and early evening. In response to this pattern, a dryline is
progged to sharpen up by late afternoon across the Permian Basin
and Lower Trans Pecos. To the east of this feature dewpoints will
climb into the lower 50s, and late tonight into early Thursday
morning as a Pacific front sweeps eastward across the area, it
will likely act as a focus for shower and thunderstorm
development, mainly over the far eastern Permian Basin and
possibly portions of the Stockton Plateau. However, any storms
that develop would be elevated and fairly isolated, and mainly a
wind threat. Given the substantially increased moisture,
temperatures tonight will be on the warm side, with lows only
expected to drop into the middle to upper 50s for most locations.
Winds are the main concern through the short term period as the
approaching trough swings north of the area and its attendant jet
moves over the region. A High Wind Warning has been hoisted for
the Guadalupe and Delaware Mountains beginning this evening and
continuing through early Thursday evening, where gusts up to 75
mph will be possible. A High Wind Warning is also in effect for
the same time frame for the Davis Mountains, though given the
Davis Mountains are located more along the southern periphery of
the jet, winds there will gust up to 60 mph, and there may be a
slightly later onset than those across the Guadalupes. However,
confidence was high enough at this time to go with the Warning,
and while strong winds are also expected across adjacent areas of
Southeast New Mexico and West/Southwest Texas as early as late
tonight but particularly during the day on Thursday, have held off
on the issuance of an advisory due to uncertainties in
timing/extent and will defer to the next forecast package. As is
generally the case this time of year with wind events, blowing
dust is possible across much of the region on Thursday as westerly
winds increase areawide, and could produce localized visibility
reductions for those traveling, particularly across the Permian
Basin, Southeast New Mexico Plains, and Trans Pecos. For
temperatures, highs Thursday will remain above normal, but will be
cooler for many locations in the wake of the aforementioned
Pacific front, in the 60s across the mountains and far western
areas, 70s for most other locations, and 80s possible for southern
and southeastern zones. As the trough responsible for the active
pattern translates across the Plains and Red River Valley late
Thursday afternoon, a strong cold front will barrel southward
toward the region in its wake, possibly yielding light rain
showers across far northern areas heading into early Thursday
evening.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 308 AM CDT Wed Mar 15 2023
It's nights like these where, "The blend is your friend" as long
range deterministic maintains some uncertainty in regards to
potential precip type and accumulation. First things first, lets
go with what we do know; a swift moving cold front will drive
south through the Panhandle on Thursday with eyes on the forecast
area after sunset. Sharp pressure rises behind the front will
allow for elevated N/NE surface winds for a brief period Thursday
evening with a solid cold air advection regime taking place over
the entire region. We have plenty of agreement on the frontal
magnitude as diurnal temp swings from the 70s to the 40s will be
common post-front, leading to lows on Friday AM feeling crisp in
the 20s over the far northern zones and 30s all the way down to
just beyond the Hwy 90 corridor. Some weak ascent focused along
the front will produce a SChc of showers over the Lower RGV Friday
morning, but it's a far cry from what guidance was trying to
signal not even 24 hrs ago. This will limit impacts to mainly just
patchy blowing dust over the Permian Basin and SE NM behind the
front as loose soils prior to growing season will be subject to
blowing around after the front presses southward.
Now for the gaudy details for the weekend. As of this hour, we
still have a split camp with regards to the handling of two
shortwave troughs driving through the SW US, eventually into our
neck of the woods by Saturday AM. There is some indication that a
more "robust" mid-level difluent signature on the lead side of a
shortwave driving through AZ will aid in a blossoming precip field
over Chihuahua and the far western zones, steadily making
progress into SW TX through the morning and afternoon hours on
Saturday. Given the state of cooler air in place from the prior
front and slightly lower heights, coupled with ascent, some wintry
mix of rain/snow is increasingly likely for the area south of the
Pecos river with the main focus over the Davis/Glass Mtns, down
into Central Brewster. Even taking thermal profiles into play, we
could still see minor impacts from light snow accumulations in
those higher elevations that span south of I-10 (ie. Hwys
90/67/385/TX 118). The marginal airmass in place will likely yield
a very elevation dependent event unfolding over the above areas as
primary snow is possible within the expected light/moderate QPF
field forecast. The rest of the surrounding locales will struggle
to gain much foothold on the prospects of snow accumulation due to
March sun angle, warmer road temperatures, and marginal air
temperatures in the L-M30s. As of now, no headlines necessary due
to limited impact, but the period to monitor for system #1 will be
late-Friday PM through Saturday AM.
By Saturday afternoon, the previous shortwave will kick east with
best forcing focused outside the CWA, but another shortwave will
be fast on its heels entering the far western zones by early
Sunday AM. This disturbance and its impacts will be contingent on
how the first system pans out, but current indications are more
widespread precipitation with rain and/or snow mix in the plains
and snow again for the higher elevations like the Guadalupes and
places above 4000 ft. As of now, it would not surprise to see
flakes flying in the region, but the idea of accumulation of
anything appreciable is still very low given the time of day the
storm would occur, precipitation rates, and marginal temperatures
in place prior to the disturbance arrival. As of now, have
maintained the minor impacts wording with confidence low-medium on
little to no impacts for the lower elevations and maybe some minor
impacts for those higher elevations above 4000ft given the current
forecast thermal profiles areawide. This is subject to change,
but will stick with climatology on this one, just like system #1.
As far as temperatures are concerned, an extended period of well-
below normal readings will transpire from Friday through Monday
with much of the area seeing 40s and 50s for highs, a solid 20-25
degrees below normal for many. Lows will be cold with 20s over the
higher elevations and the far northern zones with 30s elsewhere
and 40s over the lower RGV. The active pattern will give-way to
much more tranquil weather beginning Monday night through the
middle of next week with a return to more seasonal conditions.
&&
.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Wed Mar 15 2023
Morning stratus has receded from all TAF sites leaving them VFR.
S to SW wind starting to gust and this will increase through the
afternoon and continue into evening. May get a brief drop in the
wind overnight but then will come back stronger out of the W
tomorrow. Stratus should return Thursday morning but only expected
to affect MAF where low MVFR cigs possible.
&&
.FIRE WEATHER...
Issued at 308 AM CDT Wed Mar 15 2023
Overnight recoveries this evening will trend from excellent over
the Lower Trans Pecos and Permian Basin to just fair once west of
the Hobbs-Fort Stockton-Chisos Basin line. Increasing winds will
allow for elevated fire weather concerns for the Guadalupe
mountains and adjacent high plains, but not enough to warrant a
RFD given the state of the fuel moisture and timing of the 20ft
wind field reaching critical threshold(s). RFTIs will be 3-5 over
the span of Culberson county and the adjacent mountains, but the
ingredients necessary will not come together until after 21z,
limiting the threat to a small window. Thus, will forgo any RFD,
but make mention for local elevated prospects late today.
Thursday will see windy conditions areawide with the next
disturbance entering the region, but the main area of concern
will be limited to Lower Brewster county as min RHs, elevated 20ft
winds b/w 20-30kts, and ERCs around 60% will be conducive for near
critical to critical fire weather during the afternoon time
frame. Elsewhere, fire weather opportunities will be relegated to
elevated thanks to min RHs above 20% for much of the region and
ERCs around 50-60% leading to RFTIs steadily at 4. Will leave the
prospects of a Fire Weather Watch headline to the next forecast
cycle given the smaller window of areal coverage and prospects.
A cold front and succession of systems starting Thursday night
through the weekend will negate any fire weather opportunities
through the extended as cooler temperatures and increasing
precipitation prospects should improve regional fuel moisture.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 58 77 33 52 / 10 10 0 0
Carlsbad 57 72 33 52 / 10 10 10 10
Dryden 57 86 41 57 / 10 0 30 10
Fort Stockton 56 79 36 53 / 10 10 20 10
Guadalupe Pass 50 63 32 46 / 10 20 20 10
Hobbs 54 71 29 50 / 10 20 10 0
Marfa 45 73 28 54 / 10 0 20 20
Midland Intl Airport 56 75 33 52 / 10 10 10 0
Odessa 57 75 34 52 / 10 10 10 0
Wink 54 75 33 54 / 10 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 7 PM CDT /6 PM MDT/ this evening to 10 PM
CDT /9 PM MDT/ Thursday for Davis Mountains-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
NM...High Wind Warning from 6 PM this evening to 9 PM MDT Thursday
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...72
LONG TERM....84
AVIATION...72Hazardous weather outlook, Mar 15, 1:53 AM MDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 253 AM CDT Wed Mar 15 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-160800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 253 AM CDT Wed Mar 15 2023 /153 AM MDT Wed Mar 15 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. High wind warnings in effect for the Guadalupe and Delaware mountains, as well as the Davis mountains beginning tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. High wind warnings in effect for the Guadalupe, Delaware, and Davis mountains through early Thursday evening. Elevated winds also likely across Southeast New Mexico and portions of West Texas Thursday morning through the early evening hours. Possible blowing dust over the aforementioned areas. Local near critical fire weather conditions Thursday afternoon over the Big Bend in lower Brewster county. A fast moving cold front will allow for blowing dust potential due to strong northerly winds post front on Thursday evening. A period of wintry mix of rain and snow will be possible Thursday night into Monday with little accumulation expected across the plains. Light snow accumulation expected for the higher elevations with minor impacts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:31 AM MDT | High Wind Warning | MAF | Eddy | 43 hr |
Nearby
Wind Advisories in Texas, 2023Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.